Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2012, 2:54 PM EDT for 5 counties in West Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 1, 2012, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Clay County, WV, Lewis County, WV, Nicholas County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:10 PM EDT | TSTM WND DMG | 4 S Sutton, WV | TREE ON TRAILER ON WINDY RUN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
518 WUUS51 KRLX 011854 SVRRLX WVC007-015-041-067-101-011930- /O.NEW.KRLX.SV.W.0061.120601T1854Z-120601T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 254 PM EDT FRI JUN 1 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRAXTON COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF SUTTON... EAST CENTRAL CLAY COUNTY IN WEST VIRGINIA... EXTREME SOUTH CENTRAL LEWIS COUNTY IN WEST VIRGINIA... NORTHERN NICHOLAS COUNTY IN WEST VIRGINIA... NORTHERN WEBSTER COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WEBSTER SPRINGS... * UNTIL 330 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BIRCH RIVER...OR 10 MILES NORTH OF SUMMERSVILLE...AND MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GASSAWAY. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 47 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL WEST VIRGINIA. && LAT...LON 3887 8047 3845 8028 3830 8096 3857 8102 TIME...MOT...LOC 1854Z 241DEG 41KT 3846 8081 $$ 16
2 follow-up statements
418 WWUS51 KRLX 011919 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT FRI JUN 1 2012 WVC015-011927- /O.CAN.KRLX.SV.W.0061.000000T0000Z-120601T1930Z/ CLAY WV- 319 PM EDT FRI JUN 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED... DOPPLER RADAR INDICATES THAT THE STRONGEST PART OF THE STORM HAS MOVED OUT OF CLAY COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3869 8080 3887 8047 3845 8028 3836 8071 TIME...MOT...LOC 1917Z 236DEG 40KT 3866 8055 $$ WVC007-041-067-101-011930- /O.CON.KRLX.SV.W.0061.000000T0000Z-120601T1930Z/ NICHOLAS WV-LEWIS WV-BRAXTON WV-WEBSTER WV- 319 PM EDT FRI JUN 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHERN WEBSTER...EASTERN BRAXTON...SOUTH CENTRAL LEWIS AND NORTH CENTRAL NICHOLAS COUNTIES... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRALIA...OR 6 MILES SOUTHEAST OF SUTTON...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIANA...BERGOO...FALLS MILLS...HACKER VALLEY AND IRELAND THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 56 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL WEST VIRGINIA. && PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3869 8080 3887 8047 3845 8028 3836 8071 TIME...MOT...LOC 1917Z 236DEG 40KT 3866 8055 $$ 16
319 WWUS51 KRLX 011931 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 331 PM EDT FRI JUN 1 2012 WVC007-041-067-101-011940- /O.EXP.KRLX.SV.W.0061.000000T0000Z-120601T1930Z/ NICHOLAS WV-LEWIS WV-BRAXTON WV-WEBSTER WV- 331 PM EDT FRI JUN 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER...EASTERN BRAXTON...SOUTH CENTRAL LEWIS AND NORTH CENTRAL NICHOLAS COUNTIES HAS EXPIRED... THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 56 AND 71. THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER SHOWERS AND THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3869 8080 3887 8047 3845 8028 3836 8071 TIME...MOT...LOC 1919Z 236DEG 40KT 3867 8052 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:40 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 1, 2:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 240 PM EDT FRI JUN 1 2012 .SYNOPSIS... UPPER LOW INFLUENCES LINGER THROUGH THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... SQUALL LINE HAS SLOWLY INTENSIFIED AS IT HAS PUSHED TOWARDS THE MOUNTAINS...AND WILL CARRY A THREAT OF PRIMARILY GUSTY WINDS AS IT PASSES THROUGH. AS HAS BEEN THE CASE FOR TODAY...TOPS ARE RELATIVELY LOW...AND IS MAINLY DRIVEN BY THE DYNAMICS IN PLACE. TORNADO WATCH OVER THE NORTHEAST MOUNTAINS IDENTIFIES THE THREAT FOR SPIN UPS ALONG THE LINE. LOWER DEWPOINTS WILL ADVECT IN BEHIND THE COLD FRONT...WHICH ACCORDING TO LAPS DATA...IS NOW RUNNING THROUGH THE MARIETTA- CHARLESTON-WELCH LINE...AND MOVING AT A FAIRLY GOOD CLIP. DRY SLOT IS EVIDENT IN THE HIGHER LEVELS OF THE ATMOSPHERE...AND SHOWS UP VERY WELL ON THE WATER VAPOR IMAGERY...BUT SUCCUMBS TO THE LOW LEVEL MOISTURE AND THE COLD POOL TYPE UPLIFT BEHIND THE FRONT. EXPECT THIS LOW LEVEL MOISTURE TO LINGER WELL INTO TONIGHT AND INTO SATURDAY...WITH SOME DIURNAL HEATING SHOWER CHANCES DEVELOPING DURING THE DAY. FIGURE THE COVERAGE WILL BE ISOLATED TO SCATTERED IN NATURE...WITH SLIGHTLY HIGHER POPS FURTHER NORTH CLOSER TO THE CENTER OF THE UPPER LEVEL LOW. SOME PEAKS OF SUN ARE NOT OUT OF THE QUESTION COMPLETELY TOMORROW...NOR IS THE CHANCE FOR LIGHTNING IN SOME CELLS. MOST LOCATIONS WILL STRUGGLE TO REACH THE 70F MARK AFTER WIDESPREAD 40S AND LOW 50S TONIGHT...BUT A FEW WILL AND WILL REACH THE LOW 70S. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... WIND SWITCHES TO A MORE WESTERLY FLOW...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CWA DURING THE DAY AND INTO THE OVERNIGHT. HOWEVER MOISTURE IS LIMITED AND NOT SURE HOW MUCH RAIN WILL FALL. IN ANY CASE...WILL KEEP SLIGHT AND CHC POPS IN THE FORECAST. RIDGING TAKES PLACE ON SUNDAY CLEARING THE CWA OUT BRIEFLY AS YET ANOTHER DISTURBANCE MAKES ITS WAY TOWARDS THE REGION SUNDAY NIGHT. TEMPERATURES WILL BE COOLER AS H85 TEMPS DIP TO +6 TO +8 BY SUNDAY MORNING AND THEN REBOUND SLIGHTLY BY MONDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE EXTENDED WILL FEATURE A BLOCKING TYPE PATTERN WITH UPR LOW/TROF ACROSS NE CONUS AND STOUT RIDGING ACROSS THE PLAINS. THIS KEEPS AREA IN NW FLOW AND AT MERCY OF ANY DISTURBANCES ROTATING DOWN. MDLS ARE STRUGGLING WITH TIMING AND PLACEMENT OF ANY DISTURBANCE COMING DOWN THRU TROF. OTHERWISE...EXPECT MAINLY DRY AND SEASONABLE CONDITIONS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... LINE OF CONVECTION ASSOCIATED WITH THE COLD FRONT NOW GETTING ORGANIZED AS IT MOVES EASTWARDS TOWARDS THE SPINE OF THE APPALACHIAN MOUNTAINS. WIND GUST POTENTIAL TO INCREASE WITH THE STRENGTHENING OF THIS LINE...AND COULD SEE 40KTS OR GREATER AT TERMINALS IN THE PATH. DESPITE THE FACT THAT THERE IS NOT MUCH IN THE WAY OF LIGHTNING THUS FAR...STILL WILL CARRY THE TSRA WORDING AS IT ROLLS THROUGH. ALSO TAKE VIS DOWN TO IFR WITH THE LINE...MAINLY IN THE TEMPO GROUPS. BEHIND THE FRONT...DEWPOINTS TO DECREASE...BUT LOW LEVEL MOISTURE TO TAKE OVER...WITH PREVAILING MVFR CEILINGS INTO TONIGHT AND EARLY SATURDAY. SHOWER THREAT TO PERSIST...BUT KEEP THE POPS LOW TONIGHT AND INTO SATURDAY...AND WILL NOT CARRY IN PREVAILING FOR THE MOST PART A FEW HOURS AFTER THE FRONTAL PASSAGE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF LINE MAY REQUIRE QUICKER ARRIVAL TIMES AT TERMINALS EAST. MAY NEED IFR CEILINGS WITH FRONTAL PASSAGE AT BKW TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H M M M M M M HTS CONSISTENCY H H H H H M M H H H H M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY H H H H H H M M M M M M CKB CONSISTENCY M M H H H H H H H H H M AFTER 18Z SATURDAY... NO WIDESPREAD IFR EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JS LONG TERM...30 AVIATION...26
Hazardous weather outlook, Jun 1, 1:40 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 140 PM EDT FRI JUN 1 2012 WVZ046-047-021745- POCAHONTAS-RANDOLPH- 140 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-021745- WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR- 140 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON...WITH STRONG GUSTY WINDS AND / OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-083>087-021745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH- 140 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 12:52 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT FRI JUN 1 2012
VAZ003-004-WVZ024>026-033-034-011745-
BOONE WV-BUCHANAN VA-DICKENSON VA-LOGAN WV-MCDOWELL WV-MINGO WV-
WYOMING WV-
1252 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON...LOGAN...
MINGO...SOUTHERN BOONE...WESTERN MCDOWELL AND WESTERN WYOMING
COUNTIES...
AT 1249 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHWEST OF LOGAN TO 10 MILES SOUTHWEST OF LOGAN TO 9 MILES NORTH OF
BREAKS INTERSTATE PARK TO WISE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE ENOUGH TO DOWN SMALL BRANCHES AND WEAKLY ROOTED TREES WITH THE
SOME SOGGY GROUNDS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CHAUNCEY AROUND 100 PM...JEFFREY AROUND 115
PM...BRUNO AROUND 130 PM AND ROSEANN AROUND 145 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8248 3711 8255 3721 8254 3727 8235
3754 8198 3755 8213 3758 8213 3766 8226
3790 8223 3807 8152 3806 8149 3799 8151
3793 8157 3785 8156 3748 8171 3714 8188
3712 8200 3704 8204 3703 8218 3695 8236
30Special weather statement, Jun 1, 1:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUN 1 2012
WVZ015-026-033>037-011900-
BOONE WV-FAYETTE WV-KANAWHA WV-MCDOWELL WV-NICHOLAS WV-RALEIGH WV-
WYOMING WV-
155 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN BOONE...FAYETTE...
MCDOWELL...RALEIGH...SOUTHEASTERN KANAWHA...WEST CENTRAL NICHOLAS AND
WYOMING COUNTIES...
AT 150 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
EAST OF MADISON TO 13 MILES NORTH OF PINEVILLE TO 14 MILES WEST OF
WELCH...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE STRONG ENOUGH TO DOWN SMALL LIMBS AND WEAKLY ROOTED TREES...WITH
THE SOMEWHAT SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SHARON AROUND 200 PM...HANDLEY AROUND 215
PM...MABEN AROUND 230 PM...HERNDON AROUND 245 PM AND GHENT AROUND 300
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 130...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 87.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3733 8189 3778 8166 3779 8161 3783 8165
3820 8159 3829 8124 3827 8122 3833 8109
3838 8090 3760 8106 3757 8119 3751 8121
3746 8130 3744 8129 3728 8185
30Special weather statement, Jun 1, 2:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT FRI JUN 1 2012
WVZ016-018-027>029-037-011900-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-NICHOLAS WV-ROANE WV-
234 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...CLAY...EASTERN ROANE...
GILMER...NORTHERN NICHOLAS AND WESTERN BRAXTON COUNTIES...
AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
GRANTSVILLE TO 11 MILES NORTH OF CLAY TO CLAY TO 14 MILES NORTH OF
FAYETTEVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE STRONG ENOUGH TO BRING DOWN SMALL LIMBS AND WEAKLY ROOTED
TREES...WITH THE SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR STUMPTOWN AROUND 240 PM...TANNER AROUND 245
PM...STRANGE CREEK AROUND 250 PM...GLENVILLE AROUND 255 PM AND
GASSAWAY AROUND 300 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
26 AND 78.
THIS WILL IMPACT THE FOLLOWING INTERSTATE.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3894 8065 3870 8068 3841 8066 3835 8101
3826 8123 3850 8125 3853 8119 3853 8124
3853 8125 3898 8122 3901 8072
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:52 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo | 53 min |
| Jun 1, 1:55 PM EDT | Special Weather Statement | RLX | Fayette, McDowell, Raleigh, Wyoming | 65 min |
| Jun 1, 2:34 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer | 26 min |
| Jun 1, 3:13 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 7 more | 62 min |
| Jun 1, 4:15 PM EDT | Special Weather Statement | RLX | Barbour, Pocahontas, Randolph, Taylor | 45 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.